Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 168, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2012, 6:25 AM CDT for 5 parishes in Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 6:25 AM CDT (11:25 UTC)
- Expired
- Jun 12, 2012, 7:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469
WUUS54 KSHV 121125
SVRSHV
LAC021-043-059-069-127-121230-
/O.NEW.KSHV.SV.W.0168.120612T1125Z-120612T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
* UNTIL 730 AM CDT
* AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR THE OUACHITA...CALWELLL
PARISH LINE TO NEAR DODSON AND CAMPTI LOUISIANA. MOVEMENT WAS TO
THE EAST SOUTHEAST NEAR 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTGOMERY...OLLA...MIDWAY...JENA...GRAYSON...COLFAX AND CLARKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN LOUISIANA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3193 9189 3192 9200 3133 9200 3147 9220
3139 9269 3151 9272 3134 9295 3136 9321
3153 9323 3179 9345 3190 9344 3190 9324
3197 9323 3198 9313 3208 9315 3215 9292
3215 9231 3228 9231 3229 9201 3210 9186
TIME...MOT...LOC 1124Z 280DEG 23KT 3234 9209 3203 9314
$$
131 follow-up statement
881
WWUS54 KSHV 121211
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CDT TUE JUN 12 2012
LAC021-043-059-069-127-121230-
/O.CON.KSHV.SV.W.0168.000000T0000Z-120612T1230Z/
NATCHITOCHES LA-LA SALLE LA-GRANT LA-CALDWELL LA-WINN LA-
711 AM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR WINN...CALDWELL...GRANT...LA SALLE AND NATCHITOCHES PARISHES...
AT 710 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM NEAR OLLA AND ATLANTA...ONTO NEAR NATCHITOCHES LOUISIANA.
THIS LINE OF THUNDERSTORMS WAS MOVING TO THE SOUTHEAST NEAR 30 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIDESPREAD
WIND DAMAGE EARLIER ACROSS PORTIONS OF NORTHERN LOUISIANA.
LAT...LON 3193 9189 3192 9200 3133 9200 3147 9220
3139 9269 3151 9272 3134 9295 3136 9321
3153 9323 3179 9345 3190 9344 3190 9324
3197 9323 3198 9313 3208 9315 3215 9292
3215 9231 3228 9231 3229 9201 3210 9186
TIME...MOT...LOC 1210Z 312DEG 15KT 3195 9193 3173 9333
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:19 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 12, 6:19 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 619 AM CDT TUE JUN 12 2012 .DISCUSSION... UPDATE TO TEXT PRODUCTS FOR EXPIRATION OF SVR 378 AND CANCELLATIONS OF WESTERN PORTIONS OF SVR 379. MADE SOME WHOLE SALE CHANGES TO POPS/WX IN AFFECTED COUNTIES AND PARISHES. NO OTHER CHANGES AT THIS TIME. /24/ && .PREV DISCUSSION... /ISSUED 505 AM CDT TUE JUN 12 2012/ DISCUSSION... DERECHO POSSIBLY HELD OFF BY MULTIPLE CLUSTERS BEING ABSORBED AND TREMENDOUS COVERAGE DEVELOPMENT IN THE LAST FEW HOURS...BUT MANY REPORTS OF TREES DOWN WITH DAMAGING WINDS. SO CLOSE TO WIDESPREAD ALREADY AND WITH DAYLIGHT COMING...WIDESPREAD MAY TURN OUT TO BE TRUE. ONLY ONE CLUSTER AHEAD OF THE MAIN PUSH CONTAINED HAIL FOR BOWIE COUNTY AT 715Z. BY FAR WIND IS THE BIG CONCERN WITH POWER LINES GOING DOWN AMONGST THE TREES. THIS LOOKS VERY MUCH LIKE EARLY JUNE OF 2004 EVENT. AND THERE WERE A COUPLE OF NOCTURNAL EVENTS BACK THEN AND MAY BE MORE COMING FOR US TONIGHT. MODELS DO STILL BACK OFF OF THE QPF BY LATE WEEK. FOR NOW WILL CONTINUE WITH CHANCE EXPECTATIONS AND GO LIKELY WHEN IN PROGRESS OR EMINENT...LIKE THIS MORNING. THE COLD FRONT IS STILL DRAPED DOWN OVER NW AR AND INTO CENTRAL OK AND WAVES TO THE SOUTHWEST. GOOD CONDITIONS FOR MORE ACTIVITY OF THIS SORT TONIGHT. MEANWHILE...WITH ABUNDANT MOISTURE AND WARM TEMPERATURES...DAYTIME HEATING WILL HAVE A CHANCE FOR DEVELOPMENT TOO IN THE WAKE OF THIS MORNING/S PUSH FOLLOWING A PERIOD OF RECOVERY. MAV/MEX GENERALLY ACCEPTABLE AND BLENDED INTO THE FORECAST. UPDATES TO FOLLOW WITH WATCH EXPIRATION'S AND OR CO/PA CANCELLATIONS. SEVERE 378 VALID UNTIL 6AM AND 379 UNTIL 11AM LST RESPECTFULLY. /24/ AVIATION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE TO THE EAST AND SOUTHEAST AROUND 20 KNOTS ACROSS SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST AND NORTHEAST TEXAS NEAR A NASHVILLE TO HOPE...AND CANFIELD ARKANSAS AND SHREVEPORT /BOSSIER CITY LOUISIANA...AND MARSHALL...TATUM...AND BECKVILLE TEXAS LINE. TO THE WEST OF THIS LINE WIDESPREAD SHOWERS WITH VERY ISOLATED THUNDERSTORMS WERE ONGOING. WILL PREVAIL MVFR/IFR FLIGHT CATEGORIES WITH CEILINGS AND VISIBILITY RESTRICTIONS FOR THE INTERSTATE 30 CORRIDOR OVER ARKANSAS AND TO NEAR AND SOUTH OF THE INTERSTATE 20 CORRIDOR TERMINAL FORECAST SITES OF EAST TEXAS AND NORTH LOUISIANA. FOR KLFK MVFR CEILINGS AND VISIBILITY RESTRICTIONS WITH LOWER CHANCE OF SHOWERS AND THUNDERSTORMS. MOST TERMINALS WILL BECOME VFR BETWEEN 12/15 UTC TO 12/19 UTC TODAY...AND MAY SEE SOME ADDITIONAL CEILINGS AND DEVELOPMENT FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON ACROSS EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA. WHERE THE RAINS FALL TODAY THERE WILL BE POSSIBLE PATCHY MIST/BR BETWEEN 13/08 UTC TO 13/13 UTC. SURFACE WINDS WILL BE STRONG AND GUSTY WITH THE SHOWERS AND THUNDERSTORMS AND VARIABLE BETWEEN 20 TO 35 KNOTS DROPPING OFF TO 7 TO 12 KNOTS WITH NORTHEAST TO EAST WINDS NORTH OF INTERSTATE 20 AND SOUTH TO SOUTHEAST SOUTH OF INTERSTATE 20. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 73 89 71 91 / 50 30 30 20 20 MLU 90 72 89 69 92 / 70 30 30 20 20 DEQ 89 68 88 66 90 / 50 30 30 20 20 TXK 90 71 88 69 90 / 40 30 30 20 20 ELD 89 70 88 66 92 / 70 30 30 20 20 TYR 90 73 88 72 90 / 30 30 30 20 10 GGG 91 73 88 71 91 / 40 30 30 20 10 LFK 93 74 91 72 93 / 40 30 40 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 11 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1200 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE DEVELOPING LATER THIS EVENING AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE ALONG AND OUT AHEAD OF THE FRONT WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY...BUT MAY BE NEEDED LATE TONIGHT AND ESPECIALLY DURING THE OVERNIGHT HOURS. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 121700- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1200 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED DURING THE DAYTIME HOURS TODAY...BUT THUNDERSTORMS WILL BEGIN TO AFFECT AREAS NORTH OF INTERSTATE 20 CORRIDOR LATE THIS EVENING POSSIBLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR THIS EVENING...BUT MAY BE NEEDED PRIOR TO DAYBREAK DEPENDING ON THE SPEED OF THE COLD FRONT AND ANY ASSOCIATED SEVERE THUNDERSTORMS. 19
In the hours before
Local storm report, Jun 12, 5:38 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
06/12/2012 TITUS TX LAW ENFORCEMENT
NUMEROUS TREES DOWNED ACROSS THE COUNTY
&&
12Local storm report, Jun 12, 5:43 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND DMG DAINGERFIELD 33.03N 94.72W
06/12/2012 MORRIS TX LAW ENFORCEMENT
NUMEROUS TREES DOWNED ACROSS THE COUNTY
&&
12Local storm report, Jun 12, 5:56 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM TSTM WND DMG 6 SW WINNSBORO 32.89N 95.36W
06/12/2012 WOOD TX LAW ENFORCEMENT
TREE DOWNED ON COUNTY ROAD 4878
0243 AM TSTM WND DMG 4 SE QUITMAN 32.76N 95.40W
06/12/2012 WOOD TX LAW ENFORCEMENT
POWERLINE DOWNED ON CR 3230
0252 AM TSTM WND DMG 11 E MINEOLA 32.68N 95.30W
06/12/2012 WOOD TX LAW ENFORCEMENT
TREE DOWNED ON FM 2869
&&
12Local storm report, Jun 12, 6:14 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 5 E DOWNSVILLE 32.63N 92.33W
06/12/2012 UNION LA LAW ENFORCEMENT
NUMEROUS TREES DOWNED THROUGHOUT THE ENTIRE PARISH
INCLUDING HWYS 552...151 AND 145.
&&
MBERRYLocal storm report, Jun 12, 6:17 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG EL DORADO 33.22N 92.66W
06/12/2012 UNION AR LAW ENFORCEMENT
NUMEROUS TREES DOWNED THROUGHOUT THE COUNTY.
&&
MBERRYLocal storm report, Jun 12, 6:21 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG RUSTON 32.53N 92.64W
06/12/2012 LINCOLN LA LAW ENFORCEMENT
SEVERAL LARGE TREES DOWNED ON ROADS ACROSS THE PARISH.
POWERLINES AND LIGHT POLES DOWNED IN THE CITY OF RUSTON.
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:19 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 56 min |
| Jun 12, 3:57 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 63 min |
| Jun 12, 4:10 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 65 min |
| Jun 12, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 58 min |
| Jun 12, 5:13 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.